Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 42, NWS Gaylord, MI

September 6, 2014

NWS Gaylord, MI issued this small craft advisory at Sep 6, 2014, 8:36 AM EDT. It took effect at Sep 6, 2014, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2014, 8:36 AM EDT (12:36 UTC)
In effect from
Sep 6, 2014, 12:00 PM EDT
Expired
Sep 6, 2014, 10:06 PM EDT
In force
10 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WHUS73 KAPX 061236
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
836 AM EDT SAT SEP 6 2014

LSZ321-062045-
/O.NEW.KAPX.SC.Y.0042.140906T1600Z-140907T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
836 AM EDT SAT SEP 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
970 
WHUS73 KAPX 061355
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
955 AM EDT SAT SEP 6 2014

LSZ321-062200-
/O.CON.KAPX.SC.Y.0042.140906T1600Z-140907T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
955 AM EDT SAT SEP 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
682 
WHUS73 KAPX 061945
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT SAT SEP 6 2014

LSZ321-070300-
/O.CON.KAPX.SC.Y.0042.000000T0000Z-140907T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
345 PM EDT SAT SEP 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

ARNOTT

WEATHER.GOV/GAYLORD
336 
WHUS73 KAPX 070206
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EDT SAT SEP 6 2014

LSZ321-070315-
/O.CAN.KAPX.SC.Y.0042.000000T0000Z-140907T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1006 PM EDT SAT SEP 6 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 6:46 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 6, 6:46 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
646 AM EDT SAT SEP 6 2014

.SYNOPSIS...
ISSUED AT 313 AM EDT SAT SEP 6 2014

HIGH PRESSURE WILL CONTINUE TO BUILD INTO MICHIGAN TODAY AND WILL
STICK AROUND INTO EARLY NEXT WEEK. THIS WILL BRING A RETURN TO
SEASONAL TEMPERATURES...SUNNY SKIES AND LESS HUMID CONDITIONS.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 313 AM EDT SAT SEP 6 2014

...A REFRESHING AIRMASS CHANGE...

HIGH IMPACT WEATHER POTENTIAL: NONE.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: ONE NOTICEABLE CHANGE IN THE
AIRMASS INDEED...COURTESY OF LOW LEVEL DRY/COOL ADVECTION WITHIN
LIGHT NORTHWEST WINDS SPREADING ACROSS THE NORTHERN LAKES. UPPER
LEVEL MOISTURE HAVING A TOUCH HARDER TIME GETTING THE BOOT EAST WITH
VORT SHEAR AXIS JUST NOW SPREADING ACROSS THE AREA...ITSELF
OVERTOPPED BY RATHER HEALTHY SOUTHWEST FLOW UPPER LEVEL JET STREAK.
WHILE MAIN IMPETUS FOR ADDITIONAL SHOWER AND STORM DEVELOPMENT NOW
RESIDES WELL OFF TO OUR SOUTH AND EAST...SAID UPPER LEVEL
JET/MOISTURE AND NOTABLE MID LEVEL FGEN CORE STILL MANAGING TO KICK
OFF A FEW LIGHT SHOWERS/SPRINKLES ACROSS PARTS OF NORTHERN LOWER
MICHIGAN. THESE WILL BE ON THE WAY OUT HEADING INTO THE MORNING AS
FGEN CORE PUSHES EAST AND DEEP LAYER DRYING DEVELOPS. DRY NORTHWEST
FLOW CONTINUES THERE-ON-AFTER THROUGH THE WEEKEND...WITH EXPANDING
AND SLOW MOVING SURFACE HIGH ONLY AIDING THE RAIN-FREE
CAUSE.

PRIMARY FORECAST CONCERNS/CHALLENGES: CLOUD AND TEMPERATURE TRENDS
THROUGH TONIGHT.

DETAILS: RATHER AGGRESSIVE MID LEVEL FLOW CONTINUES TODAY AND
TONIGHT AS REGION REMAINS IN BASE OF BROAD UPPER LEVEL TROUGHING.
SPRAWLING HIGH PLAINS SURFACE HIGH MAKES SLOW...BUT STEADY...
PROGRESS EAST...SETTLING OVERHEAD BY SUNRISE SUNDAY. ONLY OTHER
NOTABLE FEATURES ARE FAST CHARGING LOW AMP EMBEDDED MID LEVEL
WAVE/VORT SHEAR AXIS SLATED TO RACE OVERHEAD THIS MORNING...WITH
ANOTHER YET WEAKER WAVE PASSING OVER LAKE SUPERIOR AND EASTERN UPPER
THIS AFTERNOON (ACCOMPANIED BY WEAK SECONDARY COLD FRONT). SIMPLY NO
MOISTURE FOR ANY OF THESE FEATURES TO WORK WITH...SO THEIR PASSAGES
SHOULD BE A DRY ONE. SOME LINGERING CIRRUS EXPECTED TO GIVE WAY TO
SOME SCATTERED CU/STCU LATER THIS MORNING AND AFTERNOON WITH NOTED
LIMITED POSITIVE CAPE SIGNATURE IN SOUNDING ANALYSIS. STILL...ALL IN
ALL...EXPECTING A PARTLY TO MOSTLY SUNNY DAY...GIVING WAY TO A CLEAR
OVERNIGHT. THERMAL PROGS CONTINUE TO SUPPORT HIGHS MOSTLY IN THE
UPPER 60S AND LOWER 70S TODAY. DRY AIRMASS AND LIGHT WINDS/CLEAR
SKIES SETS THE STAGE FOR A RATHER CHILLY OVERNIGHT. LOOKING AS IF
MOST AREAS AWAY FROM THE BIG WATERS WILL DIP INTO THE 40S...WITH THE
TRADITIONAL ICE BOX LOCATIONS MAKING A RUN INTO THE UPPER 30S
(MIDDLE 30S PERHAPS FOR A "LUCKY" FEW?).

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 313 AM EDT SAT SEP 6 2014

SUNDAY AND MONDAY...LARGE AREA OF SURFACE HIGH PRESSURE WILL
CONTINUE TO BUILD INTO THE GREAT LAKES SUNDAY...SLIDE EAST OF
MICHIGAN BY MONDAY...WITH STRONG LOW LEVEL RIDGING HOLDING OVER OUR
REGION THRU MONDAY NIGHT. DRY AIR THRU THE COLUMN COMBINED WITH
STRONG SUBSIDENCE WILL KEEP NRN MICHIGAN PRECIP-FREE THRU MONDAY...
WITH MAINLY CLEAR SKIES THRU MUCH OF THAT PERIOD AS WELL. CLOUDS
WILL BEGIN TO INCREASE LATE MONDAY NIGHT AS MOISTURE RETURNS INTO
THE REGION. BY TUESDAY...SURFACE RIDGING WILL GIVE WAY TO A WEAK
SHORT WAVE SLIDING THRU MICHIGAN AHEAD OF LOW PRESSURE DEVELOPING IN
THE PLAINS (MORE ON THIS BELOW). TEMPS FOR THE FIRST PART OF NEXT
WEEK WILL BE A FEW DEGREES ABOVE NORMAL...WITH AFTERNOON HIGHS
MAINLY IN THE LOW TO MID 70S AND OVERNIGHT LOWS IN THE UPPER 40S TO
MID 50S.

TUESDAY THRU FRIDAY...UNSETTLED WEATHER WILL RETURN ON TUESDAY...
WITH A SIGNIFICANT COOLING TREND EXPECTED FOR THE LAST HALF OF THE
WEEK AS A REMINDER THAT FALL IN RIGHT AROUND THE CORNER. A PAIR OF
WEAK WAVES WILL RIDE THRU LWR MICHIGAN TUESDAY AND TUESDAY NIGHT
AHEAD OF LOW PRESSURE LIFTING OUT OF THE CENTRAL PLAINS TOWARD THE
GREAT LAKES. THESE FEATURES WILL PROVIDE SMALL CHANCES OF SHOWERS...
ESPECIALLY FOR OUR SRN CWA. DEVELOPING SURFACE LOW WILL REACH LOWER
MICHIGAN ON WEDNESDAY...AND WILL SLOWING TRACK THRU OUR STATE
WEDNESDAY NIGHT AND THURSDAY. 00Z ECMWF STILL SHOWS DEEP MOISTURE
SURGING NE INTO OUR CWA...BUT NOW THIS MODEL SHOWS A VASTLY
DIFFERENT TRACK AND TIMING OF THE SURFACE LOW. PREVIOUS RUN
(ACTUALLY THE LAST SEVERAL RUNS) HAVE SUGGESTED A WEAKER/LESS
ORGANIZED LOW CENTER TRACKING JUST SOUTH OF OUR AREA THRU SRN LWR
MICHIGAN AND THE THUMB BEFORE HEADING NE INTO QUEBEC BY THURSDAY
NIGHT. THE LATEST (00Z) ECMWF NOW SHOWS A NOTICEABLY DEEPER LOW
TRACKING WELL NW OF OUR CWA THRU WRN UPR MICHIGAN WEDNESDAY
NIGHT...CLOSE TO 24 HOURS AHEAD OF THE PREVIOUS RUN. ALSO...THIS
TRACK WILL PUT OUR CWA SQUARELY AHEAD OF THE SURFACE LOW...WHICH
WOULD LIKELY LEND TO AT LEAST SOME THUNDER.  WILL NOT YET BITE AT
THIS NEW TRACK/STRENGTH/MORE AGGRESSIVE TIMING GIVEN SUCH A RADICAL
CHANGE FROM THE PREVIOUS SEVERAL RUNS. FOR NOW...WILL MAINTAIN HIGH
CHANCE OF SHOWERS FOR WEDNESDAY AND THURSDAY WITH NO MENTION OF
THUNDER IN LEANING TOWARD THE PREVIOUS ECMWF SOLUTIONS. STRONG IS
STILL PROGGED TO KICK IN THURSDAY NIGHT...FRIDAY AND SATURDAY...EVEN
IN THE NEW RUN. 850 TEMPS DROP BELOW ZERO WHICH SHOULD CERTAINLY
ACTIVATE THE LAKES...PRODUCING OUR FIRST LAKE EFFECT RAIN EVENT OF
THE SEASON (HARD TO BELIEVE). HIGH TEMPS WILL GRADUALLY COOL FROM
THE LOW TO MID 70S ON TUESDAY TO THE LOW TO MID 50S BY SATURDAY. LOW
TEMPERATURES WILL COOL FROM THE MID 50S TUESDAY NIGHT TO THE LOWER
40S BY SATURDAY NIGHT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 645 AM EDT SAT SEP 6 2014

RESIDUAL LOW/MID CLOUDS WILL CONTINUE TO DIMINISH EARLY THIS
MORNING... WITH MAINLY CLEAR SKIES AND SOLID VFR CONDITIONS
EXPECTED THRU TODAY AND TONIGHT AS STRONG HIGH PRESSURE AND DRY
AIR BUILD INTO NRN MICHIGAN. W/NW WINDS AROUND 10 KTS TODAY WILL
BECOME LIGHT/VARIABLE TONIGHT.

&&

.MARINE...
ISSUED AT 313 AM EDT SAT SEP 6 2014

SOMEWHAT GUSTY WEST TO NORTHWEST WINDS EXPECTED ACROSS THE
BIG WATERS TODAY AS LARGE HIGH PRESSURE SLOWLY DRIFTS EAST THROUGH
THE CENTRAL PLAINS. EXPECT THE WATERS TO GET A LITTLE CHOPPY...BUT
CURRENT INDICATIONS ARE THAT CONDITIONS WILL REMAIN JUST BELOW SCA
CRITERIA. WINDS GO LIGHT TONIGHT WITH LIGHT SOUTHWEST RETURN FLOW
EXPECTED TO DEVELOP ON SUNDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...MR
SHORT TERM...MSB
LONG TERM...MR
AVIATION...MR
MARINE...MSB
Hazardous weather outlook, Sep 6, 3:03 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
303 AM EDT SAT SEP 6 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
071200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
303 AM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB

In the hours before

Local storm report, Sep 6, 7:23 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
723 AM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 E HONOR               44.67N 85.94W
09/06/2014  M1.81 INCH       BENZIE             MI   SPOTTER

            24 HOUR TOTAL. MAJORITY OF RAIN FELL IN THE FIRST FEW
            HOURS OF MEASURING PERIOD.

&&

GILLEN

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.